Saturday, March 13, 2010

Uh What is this about?

I remember I posted some weeks back saying that I was the thinnest I had been for a long time. It was a nice! Well... in the past 2 weeks, I've gained so much weight that I am now the heaviest I've been for a long time. How the HELL does this happen to me? I feel like a balloon ready to pop and I suspect it's from the beta-blocker. I am holding onto so much water it's not even funny. I know this weight is not fat because my face and eyes are also very puffy and I haven't changed anything in my diet.

Seriously like 3 weeks ago I was thinking that I'd take myself to the store to buy new smaller jeans and now I'm thinking I'll have to go up a size. How does one gain like 11 pounds in 2 weeks?

I'm soo depressed because of this. My pants look terrible on me. I had a pair of skinny jeans I wore fairly often (and liked how I looked in them) and now they look terrible. AHHHHHH. I hate this!

7 comments:

imgeha said...

Hi Dana

I googled fluid retention and beta blockers and sure enough, there it is. Eeek! Have you decided to come off them to see if you lose the fluid? I know how miserable fluid retention makes me every month, and that it might be due to the heart not working as efficiently as it should is a bit scary. I am doing well on my beta blocker BTW - it sure makes a change to stand up and not have your heart race away each time. Much nicer. I have just ordered some Authia cream too, so we'll see how that goes along with the choline and methylation supplements. I WILL get rid of this POTS.

Hope you're doing better. Take care

Nicola

Birdlady said...

The fluid retention is probably some of the worst I've ever seen. It took approximately 3-4 weeks for it to creep up on me. Then BAM, I gained like 10 pounds in 2 days and I can't lose it no matter what I eat or how little I eat. I look so puffy that even husband said something to me. I'll probably end up calling the doctor tomorrow. /sigh I just don't want to be taken off of them as it's helping me soo much.

imgeha said...

Hi Dana

wanting an update!! How are you getting on? Did you phone the doctor? Did you stop taking the BB? I have taken mine now every day for nearly a week, and it is so much nicer, and no side-effects as yet. My mum has been taking BBs for years, and says they're really safe. She doesn't have any identifiable side effects. Everyone's different I suppose. Let me know how you go.

Nicola

Birdlady said...

I did not phone the doctor yet. Not smart, I know! That might be tomorrow...I'm not sure what is causing all of this and I am kind of afraid to blame it on the BB. My menstrual cycle was also the latest it's EVER been in my entire life of menstruating...haha I had a 39 day cycle...Whereas last month was a 26 day cycle? I don't see how a BB would cause that.

The B12 injections are going very well so far. The numbness and tingling in my legs and feet is almost completely gone.

I'm so glad you are feeling better!! It's very interesting that the first BB did not work for you, but this one is. Hmmm It makes me wonder why? Do you know if they act upon different receptors?

I'm still not 100%, but I'll take what I can get. The weight gain has made me really depressed though...UGH.

Birdlady said...

Okay I looked it up and Inderal is a non-selective beta blocker. Whereas Metoprolol and Bisoprolol are Beta-1 selective. The drug you are on is even MORE beta-1 selective than mine.

imgeha said...

Dana - you are streets ahead of me on this. What does that mean - that mine is more Beta 1 selective than yours? I don't have heart pain with this one like I did the Indoral. Guess I need to hit Google....

N

Birdlady said...

Here's a really basic explanation about the beta receptors and what each drug does.

You probably feel better on this drug because it's not blocking as much as the Beta 2 receptors. That's JUST a GUESS though, so who knows!

http://www.medicinenet.com/beta_blockers/article.htm